Thunderstorm Wind, Harding
- When
- July 19, 6:07 PM MST
- Where
- Harding County, (2wx)buffalo
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.600, -103.550
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 19, 2:05 PM MST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY...COR NATIONAL WEATHER SERVICE RAPID CITY SD 305 PM MDT MON JUL 19 2004 CORRECTED ISSUANCE TIME .DISCUSSION...VORTICITY CENTER OVER SERN MT CORNER WILL MOVE ACROSS NWRN SD LATE THIS AFTERNOON AND EVENING...WITH THE BEST CHANCE OF THUNDERSTORMS OVR NWRN SD. SOME THUNDERSTORMS MOVING ALONG SD-NE BORDER WILL CONT TO MOVE EWD. MODELS HAVE VERY DIFFERENT SOLUTION TO SYSTEM. GFS DEVELOPS AN MCS OVER PHP BY MIDNIGHT...THEN MOVES IT TWD FSD BY MORNING...WITH OVER 1 INCH OF RAIN...AND HIGHER RH OVER ERN ZONES TUES. ETA RUNS HAVE KEPT IT ACRS NRN SD...WITH MUCH SMALLER QPF...AND DRIES OUT THE AREA BY MORNING. WHILE THE BEST CHANCE OF THUNDERSTORMS WILL BE IN NWRN SD...THERE COULD BE HEAVIER SHOWERS LATER TONIGHT N OF I-90 WHERE ETA SHOWS A WEAK BOUNDARY...BUT LOW-LEVEL WINDS SOUTH OF BOUNDARY ARE MORE SWLY. SHORT WAVE RIDGE CROSSES THE AREA TUES FOR PTLY CLOUDY DAY. RIDGE FLATTENS OUT...WITH ANOTHER CHANCE OF THUNDERSTORMS TUES NIGHT-WED MORNING...AND CONTINUING ACROSS SOUTHERN ZONES WED. AS UPPER LOW DEVLOPS OVER CAN...NWLY FLOW OVER NRN PLAINS WILL BRING COOLER AIR TO THE REGION FOR THE REST OF THE WEEK. CHANCE OF SHOWERS AGAIN FRI AS SURFACE HIGH OVERN SD WILL BRING UPSLOPE FLOW TO THE BLACK HILLS. SOME SHOWERS MAY LINGER SAT MORNING...BUT UPPER RIDGE WILL BUILD AGAIN EARLY NEXT WEEK FOR WARMER AND DRY CONDITIONS. && UNR WATCHES/WARNINGS/ADVISORIES... .SD...NONE. .WY...NONE. SANDERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 700 AM MDT MON JUL 19 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-201300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 700 AM MDT (800 AM CDT) MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER...AND EAST OF THE BLACK HILLS OF SOUTH DAKOTA AND THE BEAR LODGE MOUNTAINS OF NORTHEASTERN WYOMING...AND ALSO ACROSS NORTHWESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS OVER 60 MPH ARE THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS THAT MAY DEVELOP. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE REST OF THE AREA THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE PASSES OVERHEAD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
700 PM MDT MON JUL 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST WASTA 44.07N 102.45W
07/19/2004 60 MPH PENNINGTON SD TRAINED SPOTTER
0635 PM TSTM WND GST 15 SE WALL 43.84N 102.03W
07/19/2004 60 MPH PENNINGTON SD PUBLIC
&&
METhe Rapid City radar (KUDX), 174 km away, was scanning. The volume nearest the first event began at 01:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412575.